Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 4, NWS Shreveport, LA

September 12, 20084 states

NWS Shreveport, LA issued this wind advisory at Sep 12, 2008, 5:33 AM CDT for 4 states. It took effect at Sep 12, 2008, 7:00 PM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2008, 5:33 AM CDT (10:33 UTC)
In effect from
Sep 12, 2008, 7:00 PM CDT
Expired
Sep 13, 2008, 11:33 PM CDT
In force
29 hr
Issued by
NWS Shreveport, LA
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSHV 121033
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 AM CDT FRI SEP 12 2008

...STRONG GUSTY WINDS EXPECTED AS IKE APPROACHES...

LAZ003>006-012>014-021-121845-
/O.NEW.KSHV.WI.Y.0004.080913T0000Z-080914T0900Z/
WEBSTER-CLAIBORNE-LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-
CALDWELL-
INCLUDING THE CITIES OF...MINDEN...HOMER...RUSTON...FARMERVILLE...
BIENVILLE...JONESBORO...MONROE...COLUMBIA
533 AM CDT FRI SEP 12 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
SUNDAY. 

SOUTHEASTERLY WINDS WILL INCREASE ACROSS THE REGION TODAY AS A VERY
LARGE CIRCULATION AROUND HURRICANE IKE SPREADS NORTHWARD FROM THE
COAST. WINDS OF 20 TO 30 MPH SHOULD BECOME COMMON BY MIDDAY WITH
GUSTS EXCEEDING 35 TO 40 MPH AT TIMES DURING THE AFTERNOON AND EARLY
EVENING HOURS...ACROSS ALL OF NORTHEAST AND NORTH CENTRAL
LOUISIANA. ANY RAIN BANDS ASSOCIATED WITH IKE COULD PRODUCE HIGHER
GUSTS AS WELL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$
5 follow-up statements
000 
WWUS74 KSHV 122042
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CDT FRI SEP 12 2008

...STRONG GUSTY WINDS EXPECTED AS IKE APPROACHES...

LAZ003>006-012>014-021-131000-
/O.CON.KSHV.WI.Y.0004.080913T0000Z-080914T0900Z/
WEBSTER-CLAIBORNE-LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-
CALDWELL-
INCLUDING THE CITIES OF...MINDEN...HOMER...RUSTON...FARMERVILLE...
BIENVILLE...JONESBORO...MONROE...COLUMBIA
342 PM CDT FRI SEP 12 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
CDT SUNDAY FOR NORTH CENTRAL LOUISIANA. 

EAST AND SOUTHEAST WINDS WILL INCREASE ACROSS THE REGION TONIGHT
AND SATURDAY AS A LARGE CIRCULATION AROUND HURRICANE IKE SPREADS
NORTH FROM THE TEXAS COAST. WINDS OF 20 TO 30 MPH SHOULD BECOME
COMMON BY SATURDAY WITH GUSTS EXCEEDING TO 40 MPH AT TIMES
SATURDAY AFTERNOON. WINDS MAY SHIFT MORE TO THE SOUTH SATURDAY
AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF OVER 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

$$

03
000 
WWUS74 KSHV 122106
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CDT FRI SEP 12 2008

...STRONG GUSTY WINDS EXPECTED AS IKE APPROACHES...

LAZ003-004-012-122215-
/O.CAN.KSHV.WI.Y.0004.080913T0000Z-080914T0900Z/
WEBSTER-CLAIBORNE-BIENVILLE-
INCLUDING THE CITIES OF...MINDEN...HOMER...BIENVILLE
406 PM CDT FRI SEP 12 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE WIND
ADVISORY. 

$$

LAZ005-006-013-014-021-131000-
/O.CON.KSHV.WI.Y.0004.080913T0000Z-080914T0900Z/
LINCOLN-UNION LA-JACKSON-OUACHITA-CALDWELL-
INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...JONESBORO...
MONROE...COLUMBIA
406 PM CDT FRI SEP 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. 

EAST AND SOUTHEAST WINDS WILL INCREASE ACROSS THE REGION TONIGHT
AND SATURDAY AS A LARGE CIRCULATION AROUND HURRICANE IKE SPREADS
NORTH FROM THE TEXAS COAST. WINDS OF 20 TO 30 MPH SHOULD BECOME
COMMON BY SATURDAY WITH GUSTS EXCEEDING TO 40 MPH AT TIMES
SATURDAY AFTERNOON. WINDS MAY SHIFT MORE TO THE SOUTH SATURDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF OVER 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

$$

03
000 
WWUS74 KSHV 131009
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 AM CDT SAT SEP 13 2008

...STRONG GUSTY WINDS EXPECTED AS IKE APPROACHES...

ARZ050-051-059>061-071>073-OKZ077-131815-
/O.EXA.KSHV.WI.Y.0004.000000T0000Z-080914T0900Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-
UNION AR-MCCURTAIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...LEWISVILLE...MAGNOLIA...EL DORADO...IDABEL
509 AM CDT SAT SEP 13 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SUNDAY. 

EAST AND SOUTHEAST WINDS WILL INCREASE ACROSS THE REGION TODAY AS
THE LARGE CIRCULATION AROUND HURRICANE IKE SPREADS NORTH FROM THE
SOUTHEAST TEXAS COAST. WINDS OF 25 TO 35 MPH WILL BECOME COMMON
TODAY WITH GUSTS POSSIBLY EXCEEDING 50 MPH AT TIMES LATER THIS
AFTERNOON. THESE STRONG WINDS WILL CONTINUE THROUGH THE EVENING AS
THE REMNANTS OF IKE LIFT NORTH ACROSS EXTREME NORTHEAST TEXAS AND
INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS TONIGHT. LOOK FOR
THE WINDS TO GRADUALLY BEGIN TO DIMINISH EARLY SUNDAY MORNING AS 
THE REMNANTS OF IKE LIFT NORTH NORTHEAST AWAY FROM THE FOUR STATE
REGION. 

A WIND ADVISORY MEANS THAT WINDS OF OVER 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

$$

LAZ005-006-013-014-021-131815-
/O.CON.KSHV.WI.Y.0004.000000T0000Z-080914T0900Z/
LINCOLN-UNION LA-JACKSON-OUACHITA-CALDWELL-
INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...JONESBORO...
MONROE...COLUMBIA
509 AM CDT SAT SEP 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. 

EAST AND SOUTHEAST WINDS WILL INCREASE ACROSS THE REGION TODAY AS
THE LARGE CIRCULATION AROUND HURRICANE IKE SPREADS NORTH FROM THE
SOUTHEAST TEXAS COAST. WINDS OF 25 TO 35 MPH WILL BE BECOME COMMON
TODAY WITH GUSTS POSSIBLY EXCEEDING 50 MPH AT TIMES THIS AFTERNOON.
LOOK FOR THE WINDS TO GRADUALLY BEGIN TO DIMINISH EARLY SUNDAY
MORNING AS THE REMNANTS OF IKE LIFT NORTH NORTHEAST AWAY FROM THE
FOUR STATE REGION.

A WIND ADVISORY MEANS THAT WINDS OF OVER 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

$$

15
000 
WWUS74 KSHV 132233
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 PM CDT SAT SEP 13 2008

...GUSTY WINDS EXPECTED IN IKES WAKE...

LAZ004-011-012-017>020-022-TXZ165>167-140500-
/O.EXB.KSHV.WI.Y.0004.080914T0000Z-080914T0500Z/
CLAIBORNE-RED RIVER-BIENVILLE-SABINE LA-NATCHITOCHES-WINN-GRANT-
LA SALLE-ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...HOMER...COUSHATTA...BIENVILLE...MANY...
NATCHITOCHES...WINNFIELD...COLFAX...JENA...LUFKIN...
SAN AUGUSTINE...HEMPHILL
533 PM CDT SAT SEP 13 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTING TO 40 MPH
WILL BE POSSIBLE THOUGH MIDNIGHT TONIGHT AS TROPICAL STORM IKE
WEAKENS AND MOVES TO THE NORTH. LOOK FOR THE WINDS TO GRADUALLY
BEGIN TO DIMINISH AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF OVER 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

$$

ARZ070-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138-149>153-
140645-
/O.EXB.KSHV.WI.Y.0004.080914T0500Z-080914T1200Z/
MILLER-CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
INCLUDING THE CITIES OF...TEXARKANA...SHREVEPORT...BOSSIER CITY...
MINDEN...MANSFIELD...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER
533 PM CDT SAT SEP 13 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
SUNDAY. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTING TO 40 MPH
WILL BE POSSIBLE FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY AS
TROPICAL STORM IKE WEAKENS AND MOVES TO THE NORTH.  LOOK FOR THE
WINDS TO GRADUALLY BEGIN TO DIMINISH SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF OVER 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

$$

ARZ073-LAZ005-006-013-014-021-140500-
/O.EXT.KSHV.WI.Y.0004.000000T0000Z-080914T0500Z/
UNION AR-LINCOLN-UNION LA-JACKSON-OUACHITA-CALDWELL-
INCLUDING THE CITIES OF...EL DORADO...RUSTON...FARMERVILLE...
JONESBORO...MONROE...COLUMBIA
533 PM CDT SAT SEP 13 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTING TO 40 MPH
WILL BE POSSIBLE THOUGH MIDNIGHT TONIGHT AS TROPICAL STORM IKE
WEAKENS AND MOVES TO THE NORTH. LOOK FOR THE WINDS TO GRADUALLY
BEGIN TO DIMINISH AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF OVER 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

$$

ARZ050-051-059>061-071-072-OKZ077-140645-
/O.EXT.KSHV.WI.Y.0004.000000T0000Z-080914T1200Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-
MCCURTAIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...LEWISVILLE...MAGNOLIA...IDABEL
533 PM CDT SAT SEP 13 2008

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CDT SUNDAY. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTING TO 40 MPH
WILL BE POSSIBLE FROM MIDNIGHT TONIGHT TO 7 AM CDT SUNDAY AS
TROPICAL STORM IKE WEAKENS AND MOVES TO THE NORTH.  LOOK FOR THE
WINDS TO GRADUALLY BEGIN TO DIMINISH SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF OVER 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

$$

44
000 
WWUS74 KSHV 140433
NPWSHV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 PM CDT SAT SEP 13 2008

ARZ050-051-059>061-071-072-OKZ077-141200-
/O.CAN.KSHV.WI.Y.0004.000000T0000Z-080914T1200Z/
/O.NEW.KSHV.LW.Y.0038.080914T0433Z-080914T1200Z/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-
MCCURTAIN-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...LEWISVILLE...MAGNOLIA...IDABEL
1133 PM CDT SAT SEP 13 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. THE WIND
ADVISORY HAS BEEN CANCELLED. 

AS TROPICAL STORM IKE MOVES NORTHEAST INTO ARKANSAS...WINDS OVER
THE FOUR STATE AREA WILL BE 20 TO 30 MPH AND GUSTY FOR THE
REMAINDER OF THE NIGHT.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

ARZ073-LAZ004>006-011>014-017>022-TXZ165>167-141200-
/O.CAN.KSHV.WI.Y.0004.000000T0000Z-080914T0500Z/
/O.NEW.KSHV.LW.Y.0038.080914T0433Z-080914T1200Z/
UNION AR-CLAIBORNE-LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
ANGELINA-SAN AUGUSTINE-SABINE TX-
INCLUDING THE CITIES OF...EL DORADO...HOMER...RUSTON...
FARMERVILLE...COUSHATTA...BIENVILLE...JONESBORO...MONROE...MANY...
NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...JENA...LUFKIN...
SAN AUGUSTINE...HEMPHILL
1133 PM CDT SAT SEP 13 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. THE WIND
ADVISORY HAS BEEN CANCELLED. 

AS TROPICAL STORM IKE MOVES NORTHEAST INTO ARKANSAS...WINDS OVER
THE FOUR STATE AREA WILL BE 20 TO 30 MPH AND GUSTY FOR THE
REMAINDER OF THE NIGHT.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

ARZ070-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138-149>153-
141200-
/O.CAN.KSHV.WI.Y.0004.080914T0500Z-080914T1200Z/
/O.NEW.KSHV.LW.Y.0038.080914T0433Z-080914T1200Z/
MILLER-CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
INCLUDING THE CITIES OF...TEXARKANA...SHREVEPORT...BOSSIER CITY...
MINDEN...MANSFIELD...CLARKSVILLE...MT VERNON...MT PLEASANT...
PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER
1133 PM CDT SAT SEP 13 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. THE WIND
ADVISORY HAS BEEN CANCELLED. 

AS TROPICAL STORM IKE MOVES NORTHEAST INTO ARKANSAS...WINDS OVER
THE FOUR STATE AREA WILL BE 20 TO 30 MPH AND GUSTY FOR THE
REMAINDER OF THE NIGHT.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

03

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Sep 11, 9:58 PM CDT, 7 hours 35 minutes earlier.

Area forecast discussion, Sep 11, 9:58 PM CDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
958 PM CDT THU SEP 11 2008

.DISCUSSION...

AREA RADARS SHOW ISOLATED LINGERING CONVECTION PERSISTING ACROSS THE
FOUR-STATE AREA...AND TO THE EAST OF THE FA.  W/OUTER FEEDER BANDS
FM IKE ALREADY MOVING INTO S LA...WE/LL UPDATE TO SHOTGUN ISOLATED
CONVECTION FOR THE OVERNIGHT HRS TO COVER THIS ACTIVITY.
OTHERWISE...LATEST TEMP/DEWPOINT PROGS SHOW TEMPS CAN BE INCREASED A
SKOSH MOST AREAS...AS DEWPOINTS WILL REMAIN STEADY OR INCREASE
THROUGH THE NIGHT.  HLS HAS BEEN UPDATED...BUT W/NO CHANGES TO
CURRENT WATCHES/WARNINGS.  ROUTINE PRODUCT UPDATES OUT SHORTLY.

&&

.AVIATION...

PRECIPITATION HAS ENDED FOR THE MOST PART ACROSS THE AREA THIS
EVENING...HOWEVER A FEW SHOWERS LINGER IN NORTHEAST TEXAS AND NORTH
CENTRAL LOUISIANA. CURRENTLY...VFR AT ALL AREA TERMINALS...BUT
EXPECT AREAS OF MVFR CIGS DEVELOPING AFTER 08Z...ACCOMPANIED BY
VSBYS IN THE 3 TO 5 MI RANGE IN FOG OR HAZE. THE MVFR CIGS/VSBYS
SHOULD IMPROVE TO VFR BY 15Z. HOWEVER...ISOLATED SHOWERS EXPECTED TO
INCREASE IN COVERAGE BY 18Z. WINDS WILL ALSO INCREASE IN SPEED AS
HURRICANE IKE MOVES CLOSER TO THE TEXAS COAST. EXPECT EAST TO
NORTHEAST WINDS NEAR 15 KTS BY 18Z WITH HIGHER GUSTS CONTINUING
BEYOND 13/00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  86  77  83  75 /  20  40  70 100 100
MLU  76  86  75  85  74 /  20  40  50  80  80
DEQ  75  90  75  83  74 /  20  30  50  80  90
TXK  75  89  76  83  75 /  20  30  50  90 100
ELD  77  89  75  84  74 /  20  30  50  80  80
TYR  74  88  78  83  75 /  20  40  70 100  90
GGG  76  87  78  83  75 /  20  40  70 100 100
LFK  78  85  79  81  76 /  20  40  80 100 100

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...TROPICAL STORM WIND WATCH FROM FRIDAY EVENING THROUGH LATE
     SATURDAY NIGHT FOR THE FOLLOWING ZONES: ARZ070.

LA...TROPICAL STORM WIND WATCH FROM FRIDAY EVENING THROUGH LATE
     SATURDAY NIGHT FOR THE FOLLOWING ZONES:
     LAZ001-002-010-011-017-018.

OK...NONE.
TX...TROPICAL STORM WIND WATCH FROM FRIDAY EVENING THROUGH LATE
     SATURDAY NIGHT FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-150-151-153.

     HURRICANE WIND WATCH FROM FRIDAY EVENING THROUGH LATE SATURDAY
     NIGHT FOR THE FOLLOWING ZONES: TXZ149-152-165>167.

&&

14/44
Hazardous weather outlook, Sep 11, 12:05 PM CDT, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CDT THU SEP 11 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1205 PM CDT THU SEP 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STILL LOOKING AT THE POSSIBILITY OF ISOLATED THUNDERSTORMS
DEVELOPING LATER THIS AFTERNOON ACROSS EASTERN TEXAS...SOUTHEAST
OKLAHOMA...AND FOR LOCATIONS NORTH OF INTERSTATE 30 IN SOUTHWEST
ARKANSAS THANKS TO INSTABILITY ASSOCIATED WITH A WEAK FRONTAL
BOUNDARY TO THE NORTH OF THE FORECAST REGION. THUNDERSTORMS WHICH
DO DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...AND
BRIEF BUT HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWER ACTIVITY WILL INCREASE ACROSS CENTRAL LOUISIANA AND EASTERN
TEXAS BEGINNING EARLY FRIDAY AS FEEDER BANDS ASSOCIATED WITH
HURRICANE IKE MAKE THEIR WAY INTO THE REGION. AS FEEDER BAND
ACTIVITY INCREASES THROUGH FRIDAY EVENING...ISOLATED
TORNADOES...AND PERIODS OF HEAVY RAIN WILL BE POSSIBLE FOR
LOCATIONS TO THE WEST OF THE RED RIVER. IKE IS EXPECTED TO MAKE
LANDFALL EARLY SATURDAY ALONG THE CENTRAL TEXAS COAST...AND MOVE
RAPIDLY NORTHWARD ACROSS EAST TEXAS INTO WESTERN ARKANSAS THROUGH
EARLY SUNDAY. THE CENTER OF IKE IS EXPECTED TO PASS NEAR TYLER
TEXAS LATE SATURDAY OR EARLY SUNDAY...AND TROPICAL STORM WINDS OF 40 TO
50 MPH SUSTAINED...WITH GUSTS TO 65 MPH WILL BE POSSIBLE ACROSS THE
WESTERN HALF OF THE FORECAST REGION AT THIS TIME...IN ADDITION TO
THE THREAT OF ISOLATED TORNADOES...AND HEAVY RAIN. PORTIONS OF
EAST TEXAS AND NORTHWEST LOUISIANA CAN EXPECT 4 TO 6 INCHES OF
RAIN...WITH A FEW AREAS PICKING UP 8 TO 10 INCHES. THE SYSTEM IS
EXPECTED TO BE OUT OF THE REGION BY SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 5:04 AM CDTInland Tropical Storm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Grant and 6 more43 hr
Sep 12, 5:15 AM CDTFlash Flood WatchSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more42 hr
Sep 12, 4:52 PM CDTInland Hurricane WarningSHVAngelina, Cherokee, Nacogdoches, Sabine, San Augustine19 hr

Nearby

Wind Advisories in Texas, 2008Wind Advisories in Louisiana, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.